Thursday, January 6, 2011

Withdrawal

I didn't think it would be this hard.

Dropping my anti-anxieties by 75% over the last three weeks has gone really well except for the last week. Although we are staying in a lush hotel with a wonderfully comfy bed, I have had major issues sleeping and I am so sad about it. I know it's not a weakness - my body is obviously dependent on these benzos, but I suppose I'm just disappointed with the fact that it hasn't been really really easy.

Not that coming off head meds is ever easy, but I just thought: this is the right time. My mood has been okay, which is the most important thing, but I know that if I continue not sleeping, my mood is next to go. Today, I'm off work because of my stomach, which gets really bad if I don't get enough sleep. I can't afford to take time off work right now... especially going into a 2-week vacation next week.

We had such a fun time last night at our friends' house - got fed really well, and when we got back to the hotel, I was exhausted. But alas, the light went off and my head turned on... work, money, home, work, car, money, friends, work, money, work, work, work - something like that. I always joke about somehow getting through quality control without an "off" switch, and it's true. I can't turn off my head.

                        [photo credit]

I've tried meditation, breathing, focusing on something else. I've tried writing, talking, writing music. I last about 30 seconds in an attempt at meditating, before I think "Oh, I'll never be able to do this."

Focus on your breath. Calm your mind.

I am going to up my meds just slightly tonight so that I can sleep tonight, and then the weekend will be okay. When I NEED to sleep, I think about it all the time. When I just need to get through a weekend, there usually doesn't seem to be a problem. But this drop is different...

I do feel that this really is my body telling me that it needs the anti-anxieties for a physical reason. I suppose I need to respect that. As much as I hate it, some times other forces are too big for one person to try to change.

So, it's okay. I just take more time to do this. It will happen when I'm ready for it. I originally said I'd be off the anti-anxieties by Valentine's Day, and then sped up the process. I think I'll just go back to my original goal. Lord knows I have to do this with some other meds soon enough.

1 comment:

  1. Just found your blog through 2 Lesbians and a Baby...and of course you post about the craziness of getting off the head meds. I just did it myself. SUCKS!!! So I feel your pain. All i could do was just keep saying to myself "the reason you feel like this is because you are in med withdrawl...and this too shall pass...and if it doesn't it will be ok because you are doing it because you are ttc"...

    it took me a while to really come to the reality that I would have to go off my drugs. And even though I am off of them, when things get real crazy in the noggin' I think about taking them all the time.

    Hang in there, do it on your time and all will be well!

    ReplyDelete